Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 13, 2005, 9:25 PM CDT for Montague County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 13, 2005, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2984 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 140229
FFWFWD
TXC337-140430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 PM CDT
* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAIN FROM A LARGE THUNDERSTORM CENTERED NEAR
MONTAGUE...OR ABOUT 7 MILES SOUTH OF NOCONA...MOVING SOUTHEAST
AT 20 MPH. THIS STORM HAS ALREADY PRODUCE RAINFALL AMOUNTS
BETWEEN ONE AND TWO INCH AND ADDITIONAL HEAVY RAINFALL WILL LEAD
TO FLASH FLOODING.
* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
BOWIE BY 940 PM
FORESTBURG BY 1000 PM
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3394 9762 3376 9796 3347 9795 3348 9746
3381 9749
$$1 follow-up statement
000
WGUS74 KFWD 140352
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 PM CDT MON JUN 13 2005
TXC337-140430-
MONTAGUE TX-
1045 PM CDT MON JUN 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM CDT FOR MONTAGUE
COUNTY...
AT 1042 PM CDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 6 MILES
SOUTH OF BOWIE...MOVING SOUTHEAST AT 15 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THE THREAT OF FLASH FLOODING WILL DIMINISH BY 1130 PM WHEN ALL OF
THE HEAVY RAIN MOVES SOUTH OF THE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY. TURN AROUND...DONT DROWN.
LAT...LON 3393 9769 3369 9797 3345 9798 3344 9749
3382 9751
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:10 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 13, 8:10 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT MON JUN 13 2005 .UPDATED... STRONG TO SEVERE THUNDERSTORMS ARE SLOWLY BECOMING LESS ORGANIZED AS AN OUTFLOW BOUNDARY MOVES STEADILY SOUTHWARD. STILL EXPECT STORMS TO LINGER OVERNIGHT...ESPECIALLY IN THE NORTHWEST ZONES...BUT THE SEVERE POTENTIAL SHOULD SLOW DIMINISH. WILL UPDATE TO REMOVE WATCH 477 WORDING AND ADJUST POPS BASED ON CURRENT TRENDS. && .AVIATION... CONVECTION FIRING ALONG A FRONT FROM SOUTHEAST OF KFDR TO SOUTH OF KTUL... AND ALONG A DRYLINE FROM NORTH OF KDYX TO WEST OF KGPH. ATMOSPHERE OVER NORTH TEXAS IS VERY UNSTABLE... THUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE NORTHWEST CORNER OF THE KDFW TRACON THIS EVENING 04-07Z... AND INTO THE KFTW...KDFW AND KDAL AIRPORTS 06-09Z. LARGE HAIL AND STRONG WINDS ARE POSSIBLE FROM THE SEVERE THUNDERSTORMS. THE FRONT SHOULD FOLLOW THE CONVECTION INTO THE LOCAL AREA AFTER TUESDAY DAYBREAK. IF THE STORMS HOLD TOGETHER OVER NIGHT... THEY COULD REACH THE KACT TRACON AROUND DAYBREAK... BUT DUE TO UNCERTAINTY WILL NOT INCLUDE IN THE KACT TAF. OTHERWISE... VFR EXCEPT KACT EARLY TUESDAY WHEN BKN020 ARE EXPECTED. SOUTHERLY FLOW OVERNIGHT EXCEPT DURING THUNDERSTORMS WHEN WINDS WILL BE VARIABLE AND GUSTY... 30+ KTS POSSIBLE AT METROPLEX AIRPORTS. FLOW BECOMES L/V OR NORTHEASTLY LESS THAN 7KTS TUESDAY BEHIND THE FRONT. 75 && .UPDATE... 430 PM... THUNDERSTORMS INITIATING ON THE DRY LINE LATE THIS AFTERNOON. THESE STORMS SHOULD GO UP QUICKLY WITH VERY UNSTABLE AIR ALOFT AND A WEAKENING CAP. WILL ISSUE AN UPDATE FOR SEVERE THUNDERSTORM WATCH 477 ALONG AND NORTHWEST OF A SHERMAN...DECATUR...TO EASTLAND LINE...VALID UNTIL 11 PM. && .DISCUSSION... 320 PM WEAK COLD FRONT DRAPED ACROSS CENTRAL OKLAHOMA WILL CONTINUE TO SLOWLY MOVE SOUTH AND BECOME THE FOCUS FOR SCATTERED CONVECTION THIS EVENING. MODEL MASS FIELDS SUGGEST CONVERGENCE ALONG THE FRONT AND A RIGHT ENTRANCE REGION OF THE JET WILL BE SUFFICIENT FOR SYNOPTIC SCALE UPWARD FORCING DESPITE THE ABSENCE OF AN IDENTIFIABLE SHORTWAVE. AIRMASS ACROSS THE NW CWA IS WEAKLY CAPPED AND VERY UNSTABLE WITH CAPES ABOVE 4000 J/KG. MOST STORMS WILL INITIATE NORTH OF THE RED RIVER ALONG THE FRONT WITH E-SE MOTIONS EXPECTED TO BRING THEM INTO THE N/NE CWA THIS EVENING. HOWEVER...A COUPLE STORMS MAY DEVELOP BETWEEN SPS AND ABI BEFORE SUNSET. GIVEN THE EXTREME INSTABILITY AND WEAK/MARGINAL WIND SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. WILL TAPER POPS DOWN TO NIL ACROSS THE SOUTH DUE TO A STRONG CAP STILL IN PLACE JUST SOUTH OF I-20. FRONT WILL STALL OVER THE AREA AND BECOME DIFFUSE TUESDAY. JUST ISOLATED MAINLY AFTERNOON/EVENING AIRMASS THUNDERSTORMS ARE EXPECTED THROUGH WED. UPPER LEVEL SHORTWAVE RIDGING AND A 700-850MB HIGH SUGGESTS THE GFS SOLUTION IS TOO WET. BY THURSDAY NIGHT AND FRIDAY NW FLOW ALOFT MAY BRING SOME RESIDUAL CONVECTIVE CLUSTERS SOUTH OUT OF THE PLAINS AND AFFECT MAINLY THE NERN PARTS OF THE CWA. GOOD MODEL AGREEMENT...BUT UNCLEAR CONVECTIVE EVOLUTION/MOTIONS SUGGEST KEEPING POPS LOW FOR THIS ACTIVITY AT THIS TIME. TEMPS WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE WORK WEEK. LONG RANGE MODELS CONTINUE TO INDICATE AN AMPLIFYING UPPER LEVEL PATTERN WITH A DEEP TROUGH ALONG THE PACIFIC COAST...A RIDGE ACROSS THE EASTERN ROCKIES AND A TROUGH OVER THE EAST. GFS TRIES TO BRING ENERGY IN FROM THE NE AND ANOTHER FRONT OVER THE WEEKEND. HOWEVER... UPPER PATTERN WOULD FAVOR DRIER AIR MOVING IN FROM THE EAST WHICH WOULD LIMIT PRECIP CHANCES. WILL KEEP FORECAST DRY FOR NOW...BUT TREND TEMPS TO NEAR NORMAL. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 71 94 / 20 20 20 20 WACO, TX 74 95 71 94 / 10 10 20 20 PARIS, TX 71 90 65 93 / 50 20 20 20 DENTON, TX 72 91 68 93 / 30 20 20 20 MCKINNEY, TX 72 92 68 93 / 30 20 20 20 DALLAS, TX 75 92 71 94 / 20 20 20 20 TERRELL, TX 73 92 69 93 / 20 20 20 20 CORSICANA, TX 73 95 70 94 / 10 20 20 20 TEMPLE, TX 74 94 71 94 / 10 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 13, 8:40 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT MON JUN 13 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 840 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE RED RIVER THIS EVENING ALONG A SOUTHWARD MOVING COLD FRONT. THE STORMS WILL IMPACT THE NORTHERN HALF OF NORTH TEXAS THROUGH THE EARLY MORNING HOURS. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND NORTHWEST OF A GAINESVILLE......DECATUR...TO EASTLAND LINE WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. AS THE STORMS MOVE SOUTH AND EAST OF THE WATCH AREA THEY SHOULD WEAKEN AS THEY ENCOUNTER LESS UNSTABLE AIR. HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTH OF I-20 EARLY TUESDAY BUT BY EVENING...THE CHANCE WILL SPREAD TO ALL OF THE REGION. IN ADDITION...THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER ALL OF NORTH TEXAS WEDNESDAY AND FRIDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTH OF A GRAHAM...TO GAINESVILLE LINE THROUGH 11 PM. LIMITED SPOTTER ACTIVATION IS POSSIBLE AFTER 11 PM NORTH OF INTERSTATE 20.
In the hours before
Special weather statement, Jun 13, 7:15 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT MON JUN 13 2005 TXZ091-092-140055- COOKE-MONTAGUE- 715 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN OKLAHOMA...ALONG A LINE EXTENDING FROM DOUGHERTY TO 5 MILES EAST OF PETROLIA TO 15 MILES NORTH OF HENRIETTA...MOVING SOUTH AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG... DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST. JO AND STONEBURG. THESE STORMS WILL MOVE INTO NORTHERN MONTAGUE AND NORTHERN COOKE COUNTIES AROUND 8 PM. WINDS OF AT LEAST 40 TO 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. IN ADDITION...LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOOR AS THESE STORMS APPROACH. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.
Special weather statement, Jun 13, 8:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT MON JUN 13 2005 TXZ100-101-140230- JACK-YOUNG- 830 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF WIND GUSTS UP TO 40 MPH MOVING SOUTH ACROSS ARCHER AND CLAY COUNTIES. THE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF BOWIE TO 23 MILES NORTHEAST OF OLNEY TO 11 MILES NORTH OF OLNEY...MOVING SOUTH AT 25 MPH. CITIES IN THE PATH OF THESE GUSTY THUNDERSTORM WINDS INCLUDE BRYSON...GRAHAM...JACKSBORO...OLNEY...AND VINEYARD. THE GUSTY WINDS WILL SPREAD INTO THE NORTHERN PARTS OF JACK AND YOUNG COUNTIES BY 845 PM. THUNDERSTORMS WITH BRIEF HEAVY RAIN AND SMALL HAIL WILL MOVE INTO THE SAME AREAS ABOUT 30 TO 40 MINUTES AFTER THE INITIAL GUST OF WIND.
Local storm report, Jun 13, 9:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0856 PM HAIL 5 EAST RINGGOLD 33.82N 97.94W
06/13/2005 0.88 INCH MONTAGUE TX LAW ENFORCEMENTSpecial weather statement, Jun 13, 9:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 911 PM CDT MON JUN 13 2005 TXZ093-094-140245- FANNIN-GRAYSON- 911 PM CDT MON JUN 13 2005 ...SIGNIFICANT WEATHER UPDATE... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF GUSTY WINDS MOVING SOUTH ACROSS THE RED RIVER. AT 911 PM CDT...THE LEADING EDGE OF THE WINDS EXTENDED FROM 28 MILES NORTH OF BONHAM TO 6 MILES NORTH OF WHITESBORO...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH WILL MOVE INTO THE NORTHERN PARTS OF FANNIN AND GRAYSON COUNTIES BY 920 PM. THE GUSTY WINDS WILL PRECEDE SOME MODERATE RAIN BY ABOUT 30 MINUTES.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 63 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 63 min |
| Jun 13, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 54 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Young | 65 min |
| Jun 13, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Jun 13, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| Jun 13, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jun 13, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 55 min |
| Jun 13, 11:34 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 56 min |
| Jun 13, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Jun 14, 12:10 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 65 min |
| Jun 14, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
| Jun 14, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 64 min |
| Jun 14, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 33 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.